EconPapers    
Economics at your fingertips  
 

Recursive Computation of the Conditional Probability Function of the Quadratic Exponential Model for Binary Panel Data

Francesco Bartolucci, Francesco Valentini and Claudia Pigini
Additional contact information
Claudia Pigini: Marche Polytechnic University

Computational Economics, 2023, vol. 61, issue 2, No 3, 529-557

Abstract: Abstract We propose a general recursive algorithm for the computation of the conditional probability function of the quadratic exponential model for binary panel data given the total of the responses, which is a sufficient statistic for the individual intercept parameter. This recursion permits to implement conditional and pseudo-conditional maximum likelihood estimators of the parameters of this model, and related models such as the dynamic logit model, even when one or more statistical units are observed at many occasions. In this way we solve a typical problem in dealing with distributions with a complex normalizing constant. The advantage in terms of computational load with respect to standard techniques is assessed by simulation and illustrated by an application based on a popular dataset about brand loyalty.

Keywords: Clustered data; Conditional maximum likelihood estimation; Longitudinal data; Newton-Raphson algorithm (search for similar items in EconPapers)
Date: 2023
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://link.springer.com/10.1007/s10614-021-10218-2 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kap:compec:v:61:y:2023:i:2:d:10.1007_s10614-021-10218-2

Ordering information: This journal article can be ordered from
http://www.springer. ... ry/journal/10614/PS2

DOI: 10.1007/s10614-021-10218-2

Access Statistics for this article

Computational Economics is currently edited by Hans Amman

More articles in Computational Economics from Springer, Society for Computational Economics Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2024-06-18
Handle: RePEc:kap:compec:v:61:y:2023:i:2:d:10.1007_s10614-021-10218-2